Alert archive / Idaho / Flash Flood Warnings in 2004
Flash Flood Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 17, 2004, 12:43 PM MDT for Bannock County, Bingham County, Caribou County, Idaho. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2004, 12:43 PM MDT (18:43 UTC)
- Expired
- Aug 17, 2004, 2:15 PM MDT
- In force
- 92 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bannock County, ID, Bingham County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 60 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 171845
FFWPIH
IDC005-011-029-172015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1243 PM MDT TUE AUG 17 2004
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BANNOCK COUNTY IN IDAHO
BINGHAM COUNTY IN IDAHO
CARIBOU COUNTY IN IDAHO
* UNTIL 215 PM MDT
* AT 1239 PM MDT...THE PUBLIC REPORTED FLASH FLOODING FROM A
THUNDERSTORM NEAR INKOM...OR ABOUT 12 MILES EAST OF POCATELLO...
MOVING NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PORTNEUF...PEBBLE...CHESTERFIELD AND BANCROFT.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. HIGHER TERRAIN AREAS MAY RECEIVE HIGHER AMOUNTS.
AVOID WASHES AND GULLIES.
LAT...LON 4266 11241 4267 11212 4269 11166 4283 11163
4302 11159 4334 11199 4303 11238
$$
VLPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 10:25 AM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 17, 10:25 AM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 1025 AM MDT TUE AUG 17 2004 .DISCUSSION... PRECIPITABLE WATERS IN KBOI SOUNDING OF NEARLY 1.5 INCHES INDICATES A VERY MOIST ATMOSPHERE OVERHEAD THIS AM. WITH THE LOW IN NORTHERN UTAH LIFTING NEWD TOWARDS THE ID-UT BORDER...HAVE GONE AHEAD WITH FLOOD WATCH FOR FLASH FLOODING IN THE WESTERN MOUNTAINOUS ZONES. FIXED WORDING IN ZONES TONIGHT TO REDUCE THE AMOUNT OF THUNDERSTORMS COMPARED TO THE AMOUNT OF RAIN SHOWERS. ALSO BOOSTED CLOUD COVER FOR THIS AFTERNOON AND EVENING SO THAT MOST LOCATIONS SAY MOSTLY CLOUDY. UPDATES ARE ALL OUT. && .PIH WATCHES/WARNING/ADVISORIES...A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR PORTIONS OF THE POCATELLO COUNTY WARNING AND FORECAST AREA. SEE THE FLOOD WATCH BULLETIN FOR FURTHER DETAILS. && JAM
Hazardous weather outlook, Aug 17, 12:10 PM MDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 1210 PM MDT TUE AUG 17 2004 IDZ017-019>021-181200- EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-1000 AM MDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AS THE UPPER LOW SLIDES AWAY FROM THE REGION. ISOLATED THUNDERSTORMS ARE POSSIBLE...WITH LOCALLY HEAVY DOWNPOURS. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. IDZ018-022-023-031-032-181200- BIG AND LITTLE WOOD RIVER REGION-SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 1000 AM MDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... VERY HEAVY RAINSHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE CENTRAL IDAHO MOUNTAINS AND SOUTH CENTRAL HIGHLANDS THIS AFTERNOON AND EVENING UNTIL 10 PM. THESE SLOW MOVING SHOWERS AND STORMS MAY CREATE CONDITIONS SUITABLE FOR FLASH FLOODING IN THIS AREA. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AS THE UPPER LOW SLIDES AWAY FROM THE REGION. ISOLATED THUNDERSTORMS ARE POSSIBLE...WITH LOCALLY HEAVY DOWNPOURS. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:43 PM MDT | Flash Flood Warning | PIH | Blaine | 62 min |
| Aug 17, 4:54 PM MDT | Flash Flood Warning | PIH | Fremont | 66 min |
Nearby
Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.